MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM MULTI 56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM MULTI 56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 709-04-56F
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "patient was enrolled in trident ii revision outcomes study.Patient states there is a lot of muscle pain around the hip area, using a cane to walk but is limited by ankle pain and swelling." clinic notes indicate: "loosening of hip joint prosthesis.Mechanical loosening of internal left hip prosthetic joint.Wear of articular bearing surface of internal prosthetic left hip joint".
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results:  -device evaluation and results: not performed as the device remains implanted.-clinician review: a review of medical records by a clinical consultant indicated: "the patient underwent a revision operation and then developed drainage which required another surgery and liner and head exchange.Subsequent cultures were positive for infection.I can confirm that the debridement and the liner and head exchange took place since i was able to review the operation report and pathology reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of drainage and infection following total hip hyperplastic are multifactorial including surgical technique factors and patient factors." -device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.   -complaint history review: there have been no other similar events for the reported lot.  conclusion: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre and post operative xrays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
As reported: "patient was enrolled in trident ii revision outcomes study.Patient states there is a lot of muscle pain around the hip area, using a cane to walk but is limited by ankle pain and swelling." clinic notes indicate: "loosening of hip joint prosthesis.Mechanical loosening of internal left hip prosthetic joint.Wear of articular bearing surface of internal prosthetic left hip joint.".

Brand Name
TRIDENTII TRITANIUM MULTI 56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14160659
Report Number0002249697-2022-00551
Device Sequence Number16876801
Product Code LPH
UDI-Device Identifier07613327343977
UDI-Public07613327343977
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number709-04-56F
Device Catalogue Number709-04-56F
Device Lot Number76211501A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite